Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2007, 2:43 PM EDT for Hamilton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2007, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 30, 2007, 3:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:29 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 30, 10:29 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1029 AM EDT SAT JUN 30 2007 .DISCUSSION... A 13Z SURFACE ANALYSIS SHOWS THE FRONT HAS MOVED SLOWLY SOUTH...AND IS LOCATED THROUGH CENTRAL KY AND SOUTHERN WV. MIDLEVEL CLOUDS ARE PRODUCING SOME LIGHT SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA THIS MORNING. THIS CLOUD COVER WILL PREVENT AS MUCH DESTABILIZATION...AT LEAST CENTRAL AND NORTH...AS WE HAVE SEEN THE PAST FEW DAYS. IT WILL ALSO HOLD MAX TEMPS BACK...ESPECIALLY NORTH...SO WILL LOWER FORECAST MAX TEMPS TODAY WITH THE UPDATE. IN THE SOUTH...THERE IS MUCH LESS CLOUDINESS...AND THIS AREA IS MORE LIKELY TO SEE SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON. WILL MAKE SOME SLIGHT ADJUSTMENTS TO POPS...RAISING THEM IN THE SOUTH BUT STILL IN THE CHANCE RANGE. WITH SURFACE HEATING IN THE SOUTH...CAPES WILL APPROACH 2000 J/KG...SO SOME ISOLATED SEVERE STORMS WILL AGAIN BE POSSIBLE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Jun 30, 5:13 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 513 AM EDT SAT JUN 30 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 513 AM EDT SAT JUN 30 2007 /413 AM CDT SAT JUN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SAG SOUTH ACROSS THE AREA TODAY...AND WILL HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 30, 2:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 208 PM EDT SAT JUN 30 2007 TNZ017-VAZ005-006-008-301915- RUSSELL-SCOTT-SULLIVAN-WASHINGTON- 208 PM EDT SAT JUN 30 2007 ...A STRONG THUNDERSTORM WILL AFFECT THE CITY OF BRISTOL...WESTERN RUSSELL...SCOTT...SULLIVAN AND WESTERN WASHINGTON COUNTIES... AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GATE CITY....MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... GATE CITY BY 225 PM EDT. WEBER CITY BY 235 PM EDT. 6 MILES NORTHEAST OF KINGSPORT BY 250 PM EDT. WINDS 30 TO 40 MPH...VERY HEAVY RAINFALL NEAR ONE INCH PER HOUR...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. DGS
Special weather statement, Jun 30, 2:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 236 PM EDT SAT JUN 30 2007 TNZ099-301915- HAMILTON- 236 PM EDT SAT JUN 30 2007 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIGNAL MOUNTAIN....MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIDDLE VALLEY...HARRISON...AND EASTERN PORTIONS OF CHATTANOOGA. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.